Limits...
A patient with repeated catastrophic multi-vessel coronary spasm after zotarolimus-eluting stent implantation.

Rhew SH, Ahn Y, Cho EA, Kim MS, Jang SY, Lee KH, Lee MG, Park KH, Sim DS, Hong YJ, Kim JH, Jeong MH - Korean Circ J (2013)

Bottom Line: Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis.Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported.The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Cardiovascular Center, Chonnam National University Hospital, Gwangju, Korea.

ABSTRACT
Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis. Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported. We report a case of severe, multi-vessel coronary spasm that occurred two occasions after placement of a zotarolimus-eluting stent, one of the second generation DES, in a 42-year-old man with unstable angina. The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

No MeSH data available.


Related in: MedlinePlus

Coronary angiogram at on second admission. A: spastic near total occlusion in proximal left anterior descending (LAD), proximal left circumflex artery (arrows) with a patent previously implanted stent in mid LAD (right anterior oblique cranial view). B: mid right coronary artery showing spastic near total occlusion (left anterior oblique caudal view) (arrow). C and D: the spasm was completely relieved by intracoronary nitroglycerin injection.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3569567&req=5

Figure 3: Coronary angiogram at on second admission. A: spastic near total occlusion in proximal left anterior descending (LAD), proximal left circumflex artery (arrows) with a patent previously implanted stent in mid LAD (right anterior oblique cranial view). B: mid right coronary artery showing spastic near total occlusion (left anterior oblique caudal view) (arrow). C and D: the spasm was completely relieved by intracoronary nitroglycerin injection.

Mentions: Two months after the stent implantation, he developed severe chest pain. The 12-lead electrocardiogram (ECG) on admission showed atrial fibrillation and new onset ST-segment elevation in lead aVR with ST-segment depression in multiple other leads, suggesting a left main coronary artery disease (Fig. 2). During the initial evaluation in emergency room, he developed pulseless ventricular tachycardia, which was successfully resuscitated with electric countershock. A coronary angiogram (CAG) after the resuscitation showed severe multi-vessel spasm with near total occlusion of the proximal LAD, proximal left circumflex artery and mid-right coronary artery (RCA) with a patent previously implanted stent in the mid-LAD (Fig. 3A and B). The spasm was completely relieved by intracoronary nitroglycerin injection (Fig. 3C and D). A calcium channel antagonist and oral nitrate were added to anti-anginal medication after recovery.


A patient with repeated catastrophic multi-vessel coronary spasm after zotarolimus-eluting stent implantation.

Rhew SH, Ahn Y, Cho EA, Kim MS, Jang SY, Lee KH, Lee MG, Park KH, Sim DS, Hong YJ, Kim JH, Jeong MH - Korean Circ J (2013)

Coronary angiogram at on second admission. A: spastic near total occlusion in proximal left anterior descending (LAD), proximal left circumflex artery (arrows) with a patent previously implanted stent in mid LAD (right anterior oblique cranial view). B: mid right coronary artery showing spastic near total occlusion (left anterior oblique caudal view) (arrow). C and D: the spasm was completely relieved by intracoronary nitroglycerin injection.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3569567&req=5

Figure 3: Coronary angiogram at on second admission. A: spastic near total occlusion in proximal left anterior descending (LAD), proximal left circumflex artery (arrows) with a patent previously implanted stent in mid LAD (right anterior oblique cranial view). B: mid right coronary artery showing spastic near total occlusion (left anterior oblique caudal view) (arrow). C and D: the spasm was completely relieved by intracoronary nitroglycerin injection.
Mentions: Two months after the stent implantation, he developed severe chest pain. The 12-lead electrocardiogram (ECG) on admission showed atrial fibrillation and new onset ST-segment elevation in lead aVR with ST-segment depression in multiple other leads, suggesting a left main coronary artery disease (Fig. 2). During the initial evaluation in emergency room, he developed pulseless ventricular tachycardia, which was successfully resuscitated with electric countershock. A coronary angiogram (CAG) after the resuscitation showed severe multi-vessel spasm with near total occlusion of the proximal LAD, proximal left circumflex artery and mid-right coronary artery (RCA) with a patent previously implanted stent in the mid-LAD (Fig. 3A and B). The spasm was completely relieved by intracoronary nitroglycerin injection (Fig. 3C and D). A calcium channel antagonist and oral nitrate were added to anti-anginal medication after recovery.

Bottom Line: Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis.Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported.The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Cardiovascular Center, Chonnam National University Hospital, Gwangju, Korea.

ABSTRACT
Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis. Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported. We report a case of severe, multi-vessel coronary spasm that occurred two occasions after placement of a zotarolimus-eluting stent, one of the second generation DES, in a 42-year-old man with unstable angina. The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

No MeSH data available.


Related in: MedlinePlus